PATIENTS who have had thrombophlebitis and patients with varicose veins frequently have complications in the skin which have been given descriptive names such as stasis dermatitis or stasis ulcers, varicose dermatitis or varicose eczema, or postphlebitic ulcer. Despite the large incidence of stasis lesions in the legs in many patients who have varicose veins or who have had phlebitis, little is known of the underlying reasons for the development and persistence of these lesions other than that a stasis factor is present. It is customarily thought to be sufficient to say that the lesion is due to stasis.
Attention was focused on these lesions by the appearance of a large number of patients with postphlebitic and varicose ulcers who began coming to the clinic with dermatitis, severe pruritus and pain in a leg following the local use of sulfathiazole powder or ointment. The large number of such patients drew our
NAIDE M. ALLERGIC LESIONS FOLLOWING THROMBOPHLEBITIS. Arch Intern Med (Chic). 1947;80(3):388–396. doi:10.1001/archinte.1947.00220150098008
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: